MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01R
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer who reported visible smoke coming from i-stat1 analyzer (b)(4) after placing it on the docking station.There was no additional information at the time of this report.The analyzer was replaced at no charge and returning for investigation.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, the customer states that rechargeable batteries were being used at the time of the event.Therefore the analyzer is unlikely to become hot to touch.The product was replaced and returned for investigation.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4) the investigation was completed on 06/28/2019.The incident was reviewed and was found to be identical in nature to an incident previously investigated.Because an identical scenario has already been investigated and this failure mode has been catalogued, no further investigation is necessary for this incident.No preventive/corrective action is required as the threshold has not been tripped and no product deficiency was found associated with the smoke emitted by the analyzer or with the inability of the analyzer to activate.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c4 location.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 01/29/2019.The customer reported that analyzer s/n (b)(4) emitted smoke and a burnt smell when docked in a downloader recharger (drc).The customer also reported that correct power cord was used with the drc and the analyzer was powered by rechargeable batteries.There was no injury; the analyzer was used for a demonstration at the time of the incident.Failure analysis could not be performed as analyzer s/n (b)(4) has not been returned to flex.A rocketware search spanning six months revealed no similar incidents and no evidence of a trend.No deficiency has been identified.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Apoc incident # (b)(4).The investigation was completed on 06/28/2019.The incident was reviewed and was found to be identical in nature to an incident previously investigated.Because an identical scenario has already been investigated and this failure mode has been catalogued, no further investigation is necessary for this incident.No preventive/corrective action is required as the threshold has not been tripped and no product deficiency was found associated with the smoke emitted by the analyzer or with the inability of the analyzer to activate.Rather, this was a malfunction, which was attributed to the failure of the tantalum capacitor in the c4 location.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8073486
Report Number2245578-2018-00303
Device Sequence Number16574344
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/29/2019
06/28/2019
06/28/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date02/04/2019
07/02/2019
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1